MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6531
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The 80% stenosed target lesion was located in the non-tortuous and moderately calcified mid circumflex artery.A 12mm x 2.75mm nc quantum apex balloon catheter was advanced for dilation.However, while trying to cross the lesion, the shaft broke.The device was removed and the procedure was completed with another of same device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an nc quantum apex balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was a complete separation at 59.1cm distal of the strain relief.The balloon was tightly folded.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the reported broken shaft as the hypotube was separated.
 
Event or Problem Description

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10809218
Report Number2134265-2020-15361
Device Sequence Number3525503
Product Code LOX
UDI-Device Identifier08714729783251
UDI-Public08714729783251
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2023
Device Model Number6531
Device Catalogue Number6531
Device Lot Number0025028886
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer12/03/2020
Initial Report FDA Received Date11/09/2020
Supplement Report FDA Received Date12/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1